Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 206, NWS Northern Indiana

September 30, 2006Noble County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 30, 2006, 4:12 PM EDT for Noble County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2006, 4:12 PM EDT (20:12 UTC)
Expired
Sep 30, 2006, 4:46 PM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Noble County, IN

The radar

The Northern Indiana radar (KIWX), 24 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:21 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 30, 2:21 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT SAT SEP 30 2006

.SHORT TERM...
TONIGHT AND SUNDAY...VORT MAX ASSOCIATED WITH AN UPPER LEVEL JET WAS
DIVING SOUTHEAST TOWARD THE FORECAST AREA. THIS SYSTEM WILL
TRANSLATE RAPIDLY EAST THIS EVENING. MODIFIED SOUNDINGS SUGGESTED A
MAXIMUM CAPE OF ABOUT 600 J/KG CLOSE TO EARLY EVENING...BUT WITH LOW
WBZ/FREEZING LEVELS SMALL HAIL STILL POSSIBLE EARLY TONIGHT. NAM/WRF
WAS VERIFYING THIS SYSTEM TOO FAR NORTH WITH INDICATIONS THE MODEL
IS KEEPING SHOWERS OVER THE AREA TOO LONG TONIGHT. GIVEN LATEST
TIMING OF SYSTEM AND ADJUSTMENT TO NAM/WRF...FORECAST SHOWERS TO END
OVER INDIANA BY 02Z AND OVER OHIO BY 04Z. A RELATIVELY DRY AIRMASS
TONIGHT AND SOME LOW LEVEL MIXING SHOULD PREVENT FOG FORMATION...BUT
IF WINDS DECOUPLE ENOUGH THERE COULD BE SOME FOG. OTHERWISE...WARM
AIR ADVECTION PATTERN BEGINS SUNDAY AFTERNOON...WITH TEMPERATURES
RECOVERING TO NEAR NORMAL. SUBSIDENCE LATER TONIGHT AND EARLY SUNDAY
SHOULD HELP SKIES CLEAR.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY.

A MID LVL RIDGE IS FCST TO BUILD INTO THE WRN GREAT LAKES AND LOWER
OHIO VALLEY SUNDAY NIGHT THROUGH MONDAY NIGHT.  AS IT DOES...
A SFC WARM FRONT WILL PASS ACRS THE REGION.  THE 12Z NAM AND 12Z GFS
CONTINUE TO HINT AT THE POSSIBILITY OF ELEVATED CONVECTION ALONG AND
NORTH OF THE WARM FRONT LATE SUNDAY NIGHT INTO THE FIRST PART OF
MONDAY. AS HAS BEEN THE CASE WITH THE LAST SEVERAL RUNS...THEY
CONTINUE TO DISAGREE ON WHERE THE CONVECTION WILL EXACTLY SET UP.
STILL PREFER TO SEE AT LEAST ONE MORE RUN BEFORE BEING SOLD ON
INTRODUCING POPS INTO THE FCST.  AS SUCH...WILL JUST INCREASE THE
CLOUD COVER SUNDAY NIGHT INTO MONDAY.  UNSEASONABLY WARM AIR WILL
PUSH INTO THE REGION BEHIND THE WARM FRONT WITH TEMPERATURES WARMING
INTO THE MID 70S TO AROUND 80 DEGREES ON MONDAY.

FOR THE PERIOD MONDAY NIGHT THROUGH WEDNESDAY...AN UPR LVL TROF...
...CURRENTLY MOVING INTO BRITISH COLUMBIA THIS AFTN...WILL TRAVERSE
SOUTHERN CANADA/FAR NRN UNITED STATES THROUGH THE PERIOD.
MEANWHILE...AN UPR LVL CLOSED LOW WILL DEVELOP ACRS THE WRN UNITED
STATES. AS THE UPR LVL TROF MOVES TO OUR NORTH...AN ATTENDANT COLD
FRONT WILL PUSH SOUTHEAST INTO THE GREAT LAKES/OHIO VALLEY REGION.
HAVE USED A SOLUTION CLOSE TO NCEP ENSEMBLE MEAN...WHICH OFFERS A
SLOWER SOLUTION IN TERMS OF FRONTAL PASSAGE.  THUS...WILL MAINTAIN A
SMALL CHC OF AFTN SHOWERS/THUNDERSTORMS ACRS THE REGION TUESDAY AFTN
...WITH A BETTER CHC FOR PCPN EXPECTED TUESDAY NIGHT INTO THE FIRST
PART OF WEDNESDAY.  IF LATER MODEL RUNS DEPICT AN EVEN SLOWER
SOLUTION...POPS MAY HAVE TO BE PULLED FROM TUESDAY AFTN.  AN
UNSEASONABLY WARM DAY WILL OCCUR ON TUESDAY AS 850 MB TEMPS SOAR
INTO THE +16 C TO +18 C DEGREE RANGE.  GIVEN THAT WE ARE INTO THE
FALL SEASON AND THAT AMOUNT OF INSOLATION IS DECREASING...MIXING
THROUGH 850 MB IS HIGHLY UNLIKELY.  THEREFORE...HAVE KEPT AFTN HIGHS
IN THE LOWER 80S FOR TUESDAY AFTN.  THE COLD FRONT IS FCST TO EXIT
THE AREA BY WEDNESDAY AFTN.

SFC HIGH PRESSURE WILL MOVE ACRS THE GREAT LAKES REGION WEDNESDAY
NIGHT THROUGH FRIDAY...RESULTING IN DRY WEATHER.  ALTHOUGH
TEMPERATURES WILL COOL DOWN FROM THE UNSEASONABLY WARM
READINGS...THEY WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE NORMAL FOR
THE FIRST WEEK IN OCTOBER.  THE HIGH WILL MOVE TO POSITION NEAR THE
MID ATLANTIC REGION BY SATURDAY.  SOUTH/SOUTHWEST RETURN FLOW AROUND
THE HIGH WILL ALLOW TEMPERATURES TO WARM INTO THE WEEKEND.

&&

.AVIATION...
VORT MAX MOVING SE ACROSS WI EARLY THIS AFTERNOON WILL MOVE ACROSS
THE SBN/FWA TERMINALS THIS LATER THIS AFTERNOON INTO EARLY EVENING.
HAVE INCLUDED SOME MVFR AND MENTION OF SHWRS WITH THE PASSING OF
THIS SYSTEM. OTHERWISE...FAIRLY LARGE SCALE SUBSIDENCE SHOULD HELP
CLEAR OUT SKIES TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

AVIATION/SHORT TERM...SKIPPER
LONG TERM...HICKMAN
Hazardous weather outlook, Sep 30, 5:14 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 AM EDT SAT SEP 30 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
414 AM CDT SAT SEP 30 2006 /514 AM EDT SAT SEP 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
THIS AFTERNOON. A FEW OF THESE STORMS MAY CONTAIN SMALL HAIL...
WITH THE GREATEST CHANCE BEING ALONG AND EAST OF INTERSTATE 69. AN
ISOLATED SEVERE THUNDERSTORM WITH HAIL TO NICKEL SIZE CANNOT BE
RULED OUT OVER NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE IF ANY OF THESE
STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE
OF THUNDERSTORMS...HOWEVER SPOTTERS ARE ENCOURAGED TO PHONE IN
HAIL REPORTS OF ANY SIZE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-010915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
514 AM EDT SAT SEP 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO
WEDNESDAY. IT REMAINS TOO EARLY TO DETERMINE IF ANY OF THESE
STORMS WILL BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

HITCHCOCK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 5:55 PM EDTSevere Thunderstorm WarningIWXPaulding, Van Wert28 min
Sep 30, 4:02 PM EDTSevere Thunderstorm WarningIWXHillsdale28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.